Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS San Francisco Bay Area, CA

January 4, 2008Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this flash flood warning at Jan 4, 2008, 12:09 PM PST for Santa Cruz County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2008, 12:09 PM PST (20:09 UTC)
Expired
Jan 4, 2008, 4:15 PM PST
In force
4 hr
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon
Flood severity
None

County Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 15 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 12:44 PM PSTHEAVY RAIN 7N Scotts Valley, CA12 HOUR RAINFALL. MANY TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KMTR 042013
FFWMTR
CAC087-050015-
/O.NEW.KMTR.FF.W.0001.080104T2009Z-080105T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1209 PM PST FRI JAN 4 2008

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SANTA CRUZ COUNTY IN WESTERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...WATSONVILLE...SANTA CRUZ...

* UNTIL 415 PM PST

* AT 1205 PM PST...AUTOMATED RAINGAGES AND RADAR DATA INDICATED VERY 
HEAVY RAINFALL ACROSS MOST OF SANTA CRUZ COUNTY.  RAINFALL RATES OF 
A HALF INCH TO ONE INCH PER HOUR ARE COMMON.  AS THE STRONG FRONT 
MOVES TROUGH THE REGION THIS AFTERNOON EXPECT WIDESPREAD FLASH 
FLOODING.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS   
VALLEY...FELTON...BOULDER CREEK AND BEN LOMOND.

RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AS 
WELL AS ROADWAYS...UNDERPASSES AND OTHER LOW LYING SPOTS. DO NOT 
ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH. 
TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING HAS BEEN REPORTED OR IS 
IMMINENT. IF YOU ARE IN THE WARNING AREA TAKE NECESSARY PRECAUTIONS 
IMMEDIATELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3720 12215 3727 12213 3716 12199 3705 12174
      3690 12158 3691 12172 3686 12180 3697 12192
      3692 12207 3698 12219 3709 12228 3718 12230
TIME...MOT...LOC 2009Z 180DEG 0KT 3700 12207

$$

WJK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:30 AM PST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 4, 9:30 AM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
930 AM PST FRI JAN 4 2008

.DISCUSSION...A WALLOP OF A STORM CONTINUES TO BARREL ITS WAY THROUGH
THE BAY AREA EARLY THIS MORNING.

SOME RATHER IMPRESSIVE RAINFALL RATES COMBINED WITH HURRICANE FORCE
GUSTS CONTINUE TO BATTER THE NORTHERN AND CENTRAL CALIFORNIA COAST. A
QUICK SAMPLING OF AREA OBSERVATIONS...24 HR RAINFALL...HAWKEYE RAWS
5.42 INCHES...BEN LOMOND 4.75 INCHES...ELSEWHERE 0.5 TO 2.0 INCHES
WERE COMMON N OF MONTEREY. AS OF 8 AM WINDS GUSTS TO ALMOST 90 MPH
HAVE BEEN REALIZED...LOS GATOS 89 MPH...ROSE PEAK 75 MPH...BIG ROCK
RAWS 83 MPH.(SEE SFOLSRMTR FOR MORE INFO)

THE STATS ABOVE ARE IN RESPONSE TO A VIGOROUS STORM THAT HAS A 200KT
PLUS JET STREAM ASSOCIATED WITH IT. THE LEFT EXIT REGION OF THIS
JET IS JUXTAPOSED WITH THE SFC COLD FRONT RESULTING IN ENHANCED
LIFT OVER MUCH OF THE REGION. THIS CAN ALSO BE SEEN BY LOOKING AT THE
NICE AREA OF 700MB FRONTOGENESIS...INCREASED 700MB OMEGA AND COOLING
CLOUD TOPS JUST OFF THE SF COAST. IN ADDITION TO THE LIFT...AMPLE
MOISTURE CONTINUES TO STREAM IN FROM THE SOUTHWEST. 850MB MOISTURE
TRANSPORT IS MAXIMIZED OVER SF AND SATELLITE PWAT VALUES ARE STILL
IN EXCESS OF ONE INCH. NO SURPRISE THAT THE KMUX AND KPIX ARE BOTH
LIT UP WITH MODERATE RAIN.  THERE HAS EVEN BEEN A FEW REPORTS OF
LIGHTNING ACROSS THE AREA. ALL IN ALL...HOURLY RAINFALL RATES
CONTINUE TO REMAIN HIGH WITH A FEW REPORTS OF MINOR URBAN FLOODING
WITH A FEW SMALL STREAMS OVER THEIR BANKS.

FOR THE REST OF THE DAY...THE COLD FRONT WILL CONTINUE TO MOVE S
AND E(ALREADY NOSING INTO NORTHERN SONOMA). AS THIS HAPPENS...THE
MAIN RAINFALL WILL SHIFT S AND E WITH WINDS GRADUALLY DIMINISHING.
THIS WILL BE A GRADUAL TRANSITION AS THE STRONG JET CONTINUES TO
DIG OFFSHORE. CONVECTION WILL STILL BE A CONCERN FOR LATER THIS
AFTERNOON AS THE ACTUAL COLD FRONT COMES ON SHORE. GUIDANCE CONT TO
SHOW DECENT SFC CAPE WITH GOOD LOW LEVEL SHEAR. RECENT VIS SATELLITE
PICS DOES SHOW CONVECTIVE TYPE CLOUDS JUST BEHIND THE FRONT.  AFTER
THE FROPA...MORE SCATTERED TYPE PRECIP WILL PERSIST THROUGH THE DAY.

THE REST OF THE FORECAST LOOKS GOOD WITH CONTINUED SHOWERS AND
POSSIBLE THUNDERSTORMS INTO THE WEEKEND.

&&

.AVIATION...STRONG SOUTHEASTERLY WINDS WILL CONTINUE THIS MORNING IN
ADVANCE OF A FRONT MOVING THROUGH CENTRAL CALIFORNIA. WIND GUSTS TO
60 KTS ARE POSSIBLE THROUGH 21Z AT ALL TERMINALS EXCEPT KSTS WHERE
THE FRONT IS CURRENTLY GOING THROUGH. AIRPORT WEATHER WARNING HAS
ALSO BEEN ISSUED FOR SFO DUE TO WIND ALONG WITH POTENTIAL FOR
LIGHTNING. BEHIND THE FRONTAL PASSAGE...WIND DIRECTION WILL FLIP TO
THE SOUTHWEST WITH SLIGHTLY REDUCED SPEEDS AND RAIN CHANGING OVER TO
SHOWERS. SEE UPDATED TAFS FOR LATEST TIMING ON THE FRONTAL PASSAGE.
CIGS WILL REMAIN GENERALLY BETWEEN 2 AND 4 KFT FOR THE REMAINDER OF
THE DAY WITH VIS DOWN TO 1SM DURING THE HEAVIEST RAINFALL THIS
MORNING.

&&

.MARINE...COLD FRONT HAS NOW MOVED THROUGH THE NORTHERN WATERS AND
JUST ABOUT TO PASS THROUGH SF BAY. STORM WARNINGS TO REMAIN UP
THROUGH 3 PM WITH WIND GUSTS IN EXCESS OF 47 KNOTS AT MANY
LOCATIONS. GOLDEN GATE BRIDGE WIND GUST TO 61 KNOTS AND 68 KNOTS AT
ANGEL ISLAND. WINDS WILL GRADUALLY EASE BEHIND THE FRONT LATER THIS
AFTERNOON AND EVENING. STILL A LOT OF WIND FOR THE SOUTHERN WATERS
AND MONTEREY BAY AS THE FRONT MOVES THROUGH THIS AFTERNOON.

PLAN FOR THIS AFTERNOON WILL BE TO LOWER THE STORM WARNINGS TO
GALES OR POSSIBLY SMALL CRAFT DEPENDING ON HOW STRONG THE WEST WINDS
ARE BEHIND THE FRONT. NEXT CONCERN WILL BE BUILDING SEAS OVERNIGHT
INTO SATURDAY. BIG WNW SWELL IN EXCESS OF 20 FEET TO POUND THE
COASTAL WATERS. HIGH SURF WARNINGS ARE ALREADY UP...NOT SO MUCH FOR
NOW BUT BEHIND THE FRONT WHEN ONSHORE WINDS AND SWELL BECOME
ALIGNED.

REGARDING THE COASTAL FLOOD WATCH. WILL CONTINUE TO LEAVE AS IS. THE
MAIN CONCERN WOULD BE TOMORROW MORNINGS HIGH TIDE...AROUND 6 FEET
DURING THE MID MORNING HOURS. WHEN ONSHORE WINDS...BUILDING SWELLS
AND TIDES ALL COME TOGETHER ALONG WITH DECENT RUN-OFF FROM THE DELTA
AND OTHER ESTUARIES INTO THE OCEAN. EBB TIDES ARE NEGATIVE SO ONLY
CONCERN IS DURING HIGH TIDAL CYCLES.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDY...STORM WARNING ALL WATERS.
        ...HIGH WIND WARNING ENTIRE SAN FRANCISCO AND MONTEREY
           BAY AREAS.
        ...HIGH SURF WARNING FROM SONOMA COUNTY THRU MONTEREY COUNTY
           TIL 10 AM SUNDAY MORNING.
        ...FLASH FLOOD WATCH ENTIRE SAN FRANCISCO AND MONTEREY
           BAY AREAS.
        ...URBAN AND SMALL STREAM FLOOD ADVISORY THRU THE AFTERNOON
           FOR SONOMA...MARIN...AND NAPA COUNTIES.
        ...URBAN AND SMALL STREAM FLOOD ADVISORY THRU 10 PM FOR
           SAN FRANCISCO...SAN MATEO...ALAMEDA...CONTRA COSTA...
           SANTA CLARA...SANTA CRUZ...MONTEREY AND SAN BENITO
           COUNTIES.
        ...COASTAL FLOOD WATCH FROM SONOMA COUNTY THRU MONTEREY
           COUNTY TIL 10 AM SUNDAY MORNING.

&&

PUBLIC FORECAST: MEHLE
AVIATION: BELL
MARINE: R WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 4, 6:37 AM PST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
637 AM PST FRI JAN 4 2008

CAZ506>508-510>513-516>518-051445-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
637 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...FRIDAY

A STRONG WEATHER SYSTEM IS IMPACTING THE CENTRAL CALIFORNIA COAST
TODAY BRINGING NUMEROUS THREATS TO THE AREA. THESE THREATS INCLUDE
HIGH WIND ALONG WITH HEAVY RAIN WHICH MAY RESULT IN URBAN AND
COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS HAVE BEEN
POSTED.

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. FOR
ADDITIONAL INFORMATION PLEASE REFER TO THE HIGH WIND WARNING...NPWMTR.

A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT
THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS
PLEASE REFER TO THE COASTAL HAZARDS MESSAGE...CFWMTR.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. FOR
ADDITIONAL DETAILS PLEASE REFER TO THE FLASH FLOOD WATCH MESSAGE...FFAMTR.

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT THROUGH 1000 PM
TONIGHT. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FLOOD
STATEMENT PRODUCT...FLSMTR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL WEAK STORM SYSTEMS WILL PASS OVER THE AREA BRINGING MUCH
NEEDED RAIN. ADDITIONALLY HIGH SURF WILL RESULT IN DANGEROUS
CONDITIONS ALONG THE COAST ALONG WITH COASTAL FLOODING. THE
FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT.

A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT
THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS
PLEASE REFER TO THE COASTAL HAZARDS MESSAGE.

.SPOTTER INFORMATION STATEMENT...

CAZ006-509-514-515-051445-
SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
637 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA.

.DAY ONE...FRIDAY

A STRONG WEATHER SYSTEM IS IMPACTING THE CENTRAL CALIFORNIA COAST
TODAY BRINGING NUMEROUS THREATS TO THE AREA. THESE THREATS INCLUDE
HIGH WIND ALONG WITH HEAVY RAIN WHICH MAY RESULT IN URBAN AND
COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS HAVE BEEN
POSTED.

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. FOR
ADDITIONAL INFORMATION PLEASE REFER TO THE HIGH WIND WARNING...NPWMTR.

A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT
THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS
PLEASE REFER TO THE COASTAL HAZARDS MESSAGE...CFWMTR.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. FOR
ADDITIONAL DETAILS PLEASE REFER TO THE FLASH FLOOD WATCH
MESSAGE...FFAMTR.

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT THROUGH 1000 PM
TONIGHT. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FLOOD
STATEMENT PRODUCT...FLSMTR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL WEAK STORM SYSTEMS WILL PASS OVER THE AREA BRINGING MUCH
NEEDED RAIN. ADDITIONALLY HIGH SURF WILL RESULT IN DANGEROUS
CONDITIONS ALONG THE COAST ALONG WITH COASTAL FLOODING. THE
FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT.

A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT
THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS
PLEASE REFER TO THE COASTAL HAZARDS MESSAGE.

.SPOTTER INFORMATION STATEMENT...

CAZ505-PZZ530-535-540-545-560-565-570-575-051445-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
MONTEREY BAY-POINT ARENA TO POINT REYES TO 20 NM-
POINT REYES TO PIGEON POINT TO 20 NM-
PIGEON POINT TO POINT PINOS TO 20 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
637 AM PST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND PACIFIC
COASTAL WATERS.

.DAY ONE...FRIDAY

A STORM WARNING IS IN EFFECT THROUGH 300 PM THIS EVENING. FOR
ADDITIONAL INFORMATION PLEASE REFER TO THE COASTAL WATERS FORECAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEAS WILL REMAIN HIGH OVER THE NEXT SEVERAL DAYS AS LOW PRESSURE
REMAINS IN THE GULF OF ALASKA. SEVERAL WEAK STORM SYSTEMS WILL
PASS OVER THE AREA BRINGING MUCH NEEDED RAIN. ADDITIONALLY HIGH
SURF WILL RESULT IN DANGEROUS CONDITIONS ALONG THE COAST ALONG WITH
COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

LARRY

In the hours before

Local storm report, Jan 4, 7:03 AM PST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
703 AM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     HIGH SUST WINDS  1 WSW EL GRANADA        37.50N 122.48W
01/04/2008  M46.00 MPH       SAN MATEO          CA   OTHER FEDERAL

            GUSTING TO 69 MPH.

0648 AM     NON-TSTM WND GST 3 SE LOS GATOS          37.20N 121.92W
01/04/2008  M77.00 MPH       SANTA CLARA        CA   MESONET

            MEASURED AT LOS GATOS RAWS. ELEVATION 1800 FEET.

0655 AM     NON-TSTM WND GST 1 N LAGUNITAS-FOREST KN 38.03N 122.69W
01/04/2008  M58.00 MPH       MARIN              CA   OFFICIAL NWS OBS

            MEASURED AT BARNABY RAWS. EVELATION 800 FEET.

0700 AM     NON-TSTM WND GST 13 SW BOLINAS           37.76N 122.83W
01/04/2008  M58.00 MPH       PZZ545             CA   BUOY

&&

STEVE ANDERSON
Local storm report, Jan 4, 8:08 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
808 AM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     HIGH SUST WINDS  1 E SAN BRUNO           37.62N 122.41W
01/04/2008  M48.00 MPH       SAN MATEO          CA   ASOS

            MEASURED AT SAN FRANCISCO AIRPORT. WIND GUSTING TO 66
            MPH.

0807 AM     NON-TSTM WND GST 1 E SAN FRANCISCO       37.77N 122.41W
01/04/2008  M46.00 MPH       SAN FRANCISCO      CA   OFFICIAL NWS OBS

            MEASURED AT THE GOLDEN GATE BRIDGE MID-SPAN.

&&

STEVE ANDERSON
Local storm report, Jan 4, 9:00 AM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 AM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     NON-TSTM WND GST 2 SW SAN RAFAEL         37.96N 122.53W
01/04/2008  M52.00 MPH       MARIN              CA   TRAINED SPOTTER

0833 AM     NON-TSTM WND GST 1 N LUCAS VALLEY-MARINW 38.05N 122.57W
01/04/2008  M83.00 MPH       MARIN              CA   MESONET

            MEASURED AT BIG ROCK RAWS.ELEVATION 1500 FEET.

0833 AM     NON-TSTM WND GST 18 WSW BODEGA BAY       38.23N 123.33W
01/04/2008  M53.00 MPH       PZZ540             CA   BUOY

&&

STEVE ANDERSON
Local storm report, Jan 4, 9:59 AM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
959 AM PST FRI JAN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HIGH SUST WINDS  3 NW TIBURON            37.92N 122.50W
01/04/2008  M58.00 MPH       MARIN              CA   OFFICIAL NWS OBS

            MEASURED ON ANGEL ISLAND. WINDS GUSTING TO 78 MPH.

0919 AM     HIGH SUST WINDS  1 N SAN FRANCISCO       37.78N 122.43W
01/04/2008  M52.00 MPH       SAN FRANCISCO      CA   OFFICIAL NWS OBS

            MEASURED ON GOLDEN GATE BRIDGE MID-SPAN. WINDS GUSTING TO
            70 MPH.

0941 AM     HIGH SUST WINDS  5 E CLAYTON             37.94N 121.84W
01/04/2008  M71.00 MPH       CONTRA COSTA       CA   MESONET

            MEASURED ON KREGOR PEAK. ELEVATION 1900 FEET. WINDS
            GUSTING TO 107 MPH.

&&

STEVE ANDERSON

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:56 PM PSTFlash Flood WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more23 hr
Jan 4, 4:17 AM PSTHigh Surf WarningMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more46 hr
Jan 4, 12:22 PM PSTFlash Flood WarningMTRMonterey4 hr
Jan 4, 12:25 PM PSTCoastal Flood WarningMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more24 hr
Jan 4, 2:31 PM PSTWind AdvisoryMTRSan Mateo, Santa Clara, Santa Cruz6 hr

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.